Hail, Lucas
- When
- May 7, 2:06 AM EST
- Where
- Lucas County, Toledo
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.133, -81.867
Penny size hail was observed.
13 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 7, 1:53 AM EST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 253 AM EDT FRI MAY 7 2004 .DISCUSSION... NOT A GREAT DEAL OF TIME FOR A DISCUSSION THIS MORNING WITH THE TSTMS OVER THE AREA. BIG FORECAST QUESTION FOR TODAY CONTINUES TO BE THE FRONTAL POSITION AND MOVEMENT. THE POSITION OF THIS FRONT WILL BE VERY IMPORTANT OVER THE NEXT COUPLE OF DAYS. FRONT IS CURRENTLY OVER EXTREME NRN OH SLOWLY MOVING S. WILL NEED CARRY SCT TSRA ACROSS THE BOARD WITH CONVECTION STILL BACK IN SRN LOWER MI. FRONT SHOULD STALL OUT OVER CENTRAL/SRN OHIO THIS MORNING AS IT BECOMES PARALLEL TO THE MEAN FLOW. THIS WILL ALLOW LOW LVL RIDGING TO NOSE INTO THE AREA TODAY. TODAY COULD ACTUALLY END UP BEING MOSTLY SUNNY ACROSS THE NORTH WITH AREAS NORTH OF FLINT CURRENTLY CLEARING OUT. IN FACT...ETA BUFKIT PROFILES SHOW DECENT DRYING IN THE LOW-MID LVLS TODAY. HOWEVER...WITH THE FRONT IN PROXIMITY...CANNOT RULE OUT SOME MID CLDS. THUS...WILL EVENTUALLY GO PTCLDY FOR THE NORTH AFTER THE MORNING CONVECTION. THE FAR SOUTHERN AREAS A LITTLE MORE DIFFICULT WITH THE FRONT BEING CLOSE BY. SINCE THERE CONTINUES TO BE CONVECTION NORTH OF THE FRONT OVER FAR SRN LOWER MICH...WILL NEED TO CARRY POPS ALL DAY ALONG AND S OF US-30. PLUS...THE MCS THAT IS CURRENTLY DEVELOPING OVER NRN IL MAY RIDE ALONG THE FRONT AND MOVE THRU THE SRN AREA TODAY AS WELL. FRONT WILL TRY TO MOVE BACK N AS A WARM FRONT TONIGHT. MODELS ARE A LITTLE SLOWER WITH THE NWD MOVEMENT...WHICH MAKES SENSE GIVEN THE COOL NLY FLOW AND STRONG HIGH TO THE NORTH. NONETHELESS...BOTH MODELS SHOW THE FRONT MOVING THRU THE ENTIRE CWFA BY SAT AFTN. NEITHER MODEL SHOWS GREAT AMT OF QPF WITH THE FRONT AS IT MOVES BACK N TONIGHT...AND THERE IS REALLY NOT MUCH IN THE WAY OF UPR DYNAMICS TO WORK WITH. WILL NEED TO CONTINUE WITH CHC POPS OVER THE ENTIRE CWFA SAT THOUGH AS THE MODELS DO SHOW INSTABILITY IN THE WARM SECTOR WITHOUT MUCH CAP. PLUS...THE GFS SUGGESTS THE FRONT MIGHT MOVE BACK SOUTH LATE IN THE AFTN. POPS WILL BE LOW OVER THE SOUTH WHERE THEY WILL BE FARTHEST FROM THE FRONT. RIGHT NOW...IT LOOKS LIKE THE BEST MCS ACTIVITY THRU THE WKND WILL STAY N AND W OF THE AREA...AS THE BEST LOW LVL JET AND THETA-E RIDGING STAYS W. IN FACT...THE AREA STAYS UNDER A THETA-E MIN FOR MUCH OF THE WKND. NO MAJOR CHANGES BEYOND SUNDAY. COLD FROPA SUN AFTN INTO EVENING SHOULD CAUSE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. TEMPS AT LEAST IN THE UPR 70S ARE POSSIBLE SUNDAY IF CLDS HOLD OFF AND WE STAY IN THE WARM SECTOR AS THE ETA SHOWS 850MB TEMPS RISING TO +16C. WILL GO A LITTLE WARMER THAN GUIDANCE ON SUNDAY. ZONES WILL BE OUT BY 315 AM. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...SEVERE THUNDERSTORM WATCH UNTIL 4 AM. PA...SEVERE THUNDERSTORM WATCH UNTIL 4 AM. && MRD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 600 AM EDT THU MAY 6 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-071200- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 600 AM EDT THU MAY 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND ERIE AND CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA. .DAY ONE... THERE IS A CHANCE THAT THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON ALONG AND NORTH OF A MARION TO CLEVELAND...TO ERIE PENNSYLVANIA LINE AS A COLD FRONT MOVES SOUTH FROM MICHIGAN AND ONTARIO. THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA TONIGHT AS THE FRONT PASSES TO THE SOUTH. SOME OF THE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE LATE THIS AFTERNOON AND TONIGHT...WITH SEVERE WIND GUSTS OF 58 MPH OR GREATER AND LARGE HAIL. LOCALLY HEAVY RAIN IS ALSO POSSIBLE AS THE FRONT BEGINS TO SLOW DOWN OVER OHIO. EXPECT THE THUNDERSTORMS TO REACH THE TOLEDO AREA BETWEEN 5 AND 8 PM...THE CLEVELAND AND ERIE AREAS BY 10 PM...AND THE MANSFIELD AND MARION AREAS AROUND MIDNIGHT. PLEASE MONITOR LATER FORECASTS AND OUTLOOKS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF NORTHERN OHIO AND EXTREME NORTHWEST PENNSYLVANIA FRIDAY AND SATURDAY. THERE IS A SLIGHT RISK THAT THUNDERSTORMS MAY BECOME SEVERE FRIDAY NIGHT AND SATURDAY MORNING. IN ADDITION...RAINFALL MAY BE LOCALLY HEAVY AT TIMES. THUNDERSTORMS CONTINUE TO BE POSSIBLE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT...AND AGAIN FRIDAY NIGHT INTO SATURDAY. MRD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 958 PM EDT THU MAY 6 2004 OHZ003-006>010-017>019-027>030-036-037-047-070349- ASHLAND OH-CRAWFORD OH-ERIE OH-HANCOCK OH-HURON OH-KNOX OH-LORAIN OH- LUCAS OH-MARION OH-MORROW OH-OTTAWA OH-RICHLAND OH-SANDUSKY OH- SENECA OH-WOOD OH-WYANDOT OH- 958 PM EDT THU MAY 6 2004 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING THE REGION... A LINE OF STRONG TO SEVERE THUNDERSTORMS DEVELOPED BETWEEN 900 PM AND 930 PM EDT THIS EVENING OVER SOUTHWEST MICHIGAN AND NORTHWEST INDIANA. THE STORMS ARE MOVING EAST SOUTHEAST AT 35 MPH AND WILL BE IN LUCAS AND HANCOCK COUNTIES BETWEEN 1130 PM AND MIDNIGHT...HANCOCK COUNTY BY MIDNIGHT...AND OTTAWA...SANDUSKY...SENECA...AND WYANDOT COUNTIES BY 100 AM. THE STORMS HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS...HAIL AND HEAVY DOWNPOURS. BE SURE TO STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER SOURCE FOR THE LATEST ON THESE STORMS. LOMBARDY
The Cleveland radar (KCLE), 31 km away, was scanning. The volume nearest the first event began at 07:06 UTC.
13 hail, 1 flash flood. Local standard time, as filed.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was observed six miles south of Medina.
Penny size hail was observed.
Penny to quarter size hail was observed.
Quarter size hail was observed.
Penny size hail was observed.
Penny to quarter size hail was observed.
Penny to quarter size hail was observed.
Penny size hail was observed.
Thunderstorms dumped up to three inches of rain on the northwestern portion of Marion County. The worst flooding occurred in the Meeker area after a couple small streams left their banks. Several roads had to be closed in this area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400100, 5400103, 5400104, 5400105, 5400106, 5400031, 5400101, 5400032, 5400102, 5400096, 5400097, 5400098, 5400099, 5400107.